Naproxen

Options
Megrose489
Megrose489 Member Posts: 779
edited 26. Aug 2014, 10:13 in Living with Arthritis archive
A week ago My GP prescribed 500mg of Naproxen twice a day (plus Lansoprazole) for hip bursitis and OA. I see the consultant on 2 Sept. It's making me feel very lightheaded and spaced and doing little for the pain. I'm tempted to come off it, go back to paracetamol, and discuss it with the consultant. What do you think? Or am I just being a wuss? I'd really appreciate some advice.

Comments

  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    I don't think for one moment you're a wuss, Megrose. I remember, looking far back to my days of NSAIDS, some of them could make you feel slightly dizzy or light-headed at first until the body adjusted. I think your naproxen might need a bit longer to be effective and, by then, the light-headedness should have eased off but it all boils down to what you're comfortable with. If you can manage on paracetamol, why not?
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Megrose489
    Megrose489 Member Posts: 779
    edited 30. Nov -1, 00:00
    Options
    Thank you, Sticky. You've reassured me about the Naproxen. I think I'll stick with it. I've had this bursitis for 8 months now, gradually getting worse, and I am a little concerned about it becoming infected. The Naproxen should help the inflammation. I'll be glad when I see the orthopaedic consultant and, luckily, haven't had to wait too long. Thanks again.

    Meg
  • Slosh
    Slosh Member Posts: 3,194
    edited 30. Nov -1, 00:00
    Options
    I was on Naproxen at a higher dose than you plus lansoprazole until I was diagnosed with stomach problems and had to stop. I didn't have any problems with it but don't know if that was because I was moved to it from Diclofenac. I really miss it!
    I would suggest seeing your GP and don't forget as it is an anti-inflammatory if you do decide to stop and take something else until you can see your GP use ibuprofen rather than paracetamol as that is an anti-inflammatory.
    He did not say you will not be storm tossed, you will not be sore distressed, you will not be work weary. He said you will not be overcome.
    Julian of Norwich
  • zuberahmed
    zuberahmed Member Posts: 4
    edited 30. Nov -1, 00:00
    Options
    hi Megan, thanks for your post, my mother takes Naproxen 500mg, she likes it but our GP reluctantly prescribes repeat prescriptions saying Naproxen has side effects ie kidney problems (hope i am not putting you off) but is this what your GP explained? My mother doesnt like her GP but is adamant to use these tablets as co codomol, ibroprfen do not help her.

    kind regards
    zuber
  • tenbury
    tenbury Member Posts: 52
    edited 30. Nov -1, 00:00
    Options
    Naproxen didn't do anything for me I'm afraid ."...
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    I know from reading on here that many find benefit when taking nap but I am not in that number because it never reduced my pain. I can't recall feeling light-headed with any medication but I know that our bodies can take time to adjust to meds because these things are not light-weights. I think you should speak to your GP about this and see what he has to say. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • Megrose489
    Megrose489 Member Posts: 779
    edited 30. Nov -1, 00:00
    Options
    Thank you all. I'm going to ring the surgery tomorrow. I had painful indigestion/wind after dinner yesterday - when I take my second tablet - and I've had the same stomach pain tonight, which made me feel quite unwell. Maybe it's the tablets, maybe not, but I'll have a word. Thanks again.

    Meg
  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    I think that's a very sensible idea in the circumstances. Please let us know how you get on.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Megrose489
    Megrose489 Member Posts: 779
    edited 30. Nov -1, 00:00
    Options
    Spoke to the nurse practitioner this morning and she thought that the Naproxen wasn't suiting me and advised me to come off it. I remember some years ago I was prescribed Ibuprofen, without a tummy protector, and I was in a great deal of pain. Maybe I'm just a sensitive soul! Having IBS probably doesn't help. So I'm feeling much better this afternoon and hoping to get the bursitis sorted out in a couple of weeks. Thank you everybody for your support - it's much appreciated.

    Meg
  • hileena111
    hileena111 Member Posts: 7,099
    edited 30. Nov -1, 00:00
    Options
    Hi
    If you are taking Ibroprofen...over the counter or on prescription you should still have the stomach protector.
    Check it but you can still take paracetamol as well as an anti inflammatory.
    Don't take it if you don't need it....the less the better ..I try to cut mine down

    Love
    Hileena
  • stickywicket
    stickywicket Member Posts: 27,731
    edited 30. Nov -1, 00:00
    Options
    Good. You got it sorted. Well done :D

    When it comes to meds I am an ultra-sensitive soul, or at least my stomach is. That's due to years of anti-inflamms. There were far more on the market then and I gradually made my way through the lot :roll:

    I hope the bursitis will settle without them and, overall, you'll be better for it.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • dcdavies
    dcdavies Member Posts: 26
    edited 30. Nov -1, 00:00
    Options
    Hi all!

    This is interesting to read. I got put on Naproxen last week because the Arthrotec was upsetting my stomach too much (plus a few other side affects). After four days of taking it, I am feeling light headed, dizzy to the point i think i am going to fall over, upset stomach and I have severe ringing in my ears.

    Pain wise, it does seem to help in terms of recovery time if i have been active and aggravated my hip (i.e. instead of being in excessive pain for a week, it seems to subside after a day or so when on Naproxen).

    I guess its time of another trip to the GP :(


    David.
  • hileena111
    hileena111 Member Posts: 7,099
    edited 30. Nov -1, 00:00
    Options
    Hi David
    Are you on a stomach liner? If not ask your GP for one

    Love
    Hileena
  • dcdavies
    dcdavies Member Posts: 26
    edited 30. Nov -1, 00:00
    Options
    Hi Hileena,

    Yes I am on Lansroprazol although having described my symptoms to my doctor he has taken me off naproxen. I cant remember the name of the other drug, but he says it does not require lansoprazol.....

    Thanks,

    David.
  • celebrationb
    celebrationb Member Posts: 134
    edited 30. Nov -1, 00:00
    Options
    I have been on naproxen for a while now but none has given my a stomach protector, I will ask for it next time am at the doc. I did for a while get light headed spells but thought i was nothing.
  • hileena111
    hileena111 Member Posts: 7,099
    edited 30. Nov -1, 00:00
    Options
    Hi
    The doctor that put me on Naproxen....not with him now.....didn't give me a stomach protector. I just knew from this site that I should have one.
    I asked him for it...he looked at me and said OK...if you want it I'll prescribe it :shock:
    Do you think if I'd asked for hard drugs he would have prescribed those :lol:
    Quite likely.....he was one of those ones that if he could right a prescription and get you out or give you a referral and get you out he would :lol:
    Love
    Hileena